Virginia, 2006

Damaging Wind in Virginia, June 2, 2006

June 2, 2006 · NWS AKQ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 2:05 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 2, 2:05 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT FRI JUN 2 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
PULSE CONVECTION NOW DVLPNG ACROSS FA IN HOT & HUMID AIRMASS.
MAINLY HVY RAINERS (QPF 1-2 INCHES...WITH LCLLY HVY AMTS)...HOWEVER
PTNTL FOR A FEW STORMS TO PRODUCE SMALL HAIL & GSTY WINDS ARND 40
MPH NXT FEW HRS. MODELS CONT TO OFFER DFRNT SOLNS WRT TIMING OF
APRCHG CDFRNT...BASICALLY WENT WITH A MODEL COMP. WDSPRD TSRA
XPCT TONITE WITH CAT POPS NW HALF OF FA...LIKELY POPS SERN HALF.
WRM & MUGGY NITE AHEAD WITH MINS 65-70.

WITH A SLOWER FROPA SOLN...KEPT LIKELY POPS OVR MOST OF THE FA
SAT AM...TAPERING OFF IN W DRNG AFTRN. AIRMASS REMAINS UNSTABLE
ENUF TO KEEP CHC THUNDER ALL DAY ACROSS SE. SHUD SEE SOME SUN
ACROSS WRN CNTYS DRNG AFTRN. HIGHS IN THE 70S.

FRNT PUSHES OFFSHORE BY 06Z SUN...ENDG PCPN ACROSS SERN AREAS DRNG
EVE. SKIES GO PT CLDY WITH LOWS FALLING INTO THE 50S-L60S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPR LVL LOW PROGGED TO ONLY CRAWL E THRU MID WEEK AS ERN TROF
HOLDS TIGHT. INSTEAD OF TRYING TO GET FANCY WITH THE FCST...LIMITED
POPS TO LOW CHC MAINLY DRNG AFTRN / ERLY EVE AS DYTME HTNG WORKS
ON COOL POOL ALOFT. HIGHEST POPS WRN CNTYS SUN THRU TUE...SLGHT
CHC ALONG CSTL SCTNS. TMPS NR SEASONAL NRMLS. SYSTM SLOWLY LIFTS
OUT WITH ANTHR CDFRNT APPRCHG FROM THE W BY WEEKS END.

&&

.AVIATION...CONDITIONS AT TAF SITES DEPENDENT ON TIMING OF
CONVECTION. JUST MVFR CONDITIONS FCAST SO FAR WITH TSTRMS...BUT
THESE CONDITIONS MAY HAVE TO BE AMENDED WHEN RADAR TRENDS SHOW CELL
THREATENING SITES.

&&

.MARINE...S TO SW WINDS PICK UP TONIGHT...ON ERN FLANK OF DEEPENING
LOW...OVER NRN VA. THIS SHOULD LIFT SEAS AOA 5 FT FOR PORTIONS OF
NRN COASTAL WATERS...SO WILL CONTINUE SCA THERE. HAVE JUST ADJUSTED
TIME OF ONSET BACK A FEW HOURS. WINDS SHIFT TO NW BEHIND THE
FRONT...ALTHOUGH THINK GFS A TAD TOO QUICK WITH THE WIND SHIFT. ETA
AND WRF SLOWER. HAVE GONE WITH GFS WINDS...BUT PUSHED BACK TIMING 3
HOURS TO ACCOUNT FOR TIMING OF SLOWER THINKING.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ650-652 FROM 8 PM FRIDAY TO NOON
     SATURDAY.
&&

SHORT / LONG TERM...44
AVIATION / MARINE...18
Hazardous weather outlook, Jun 2, 4:30 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT FRI JUN 02 2006

ANZ630>632-650-652-654-656-658-
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-031030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-
COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EDT FRI JUN 02 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE LATE
AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL CONTAIN
HEAVY DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY
IN URBAN AND POOR DRAINAGE AREAS. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FORECASTER ID
CULLEN

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jun 2, 2:30 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT FRI JUN 2 2006

VAZ060-066-022015-
LUNENBURG VA-PRINCE EDWARD VA-
330 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORM MOVING INTO PRINCE EDWARD COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF HAMPDEN SYDNEY...OR ABOUT 6
MILES NORTHEAST OF CHARLOTTE COURT HOUSE...MOVING EAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR SIMPLICITY AT 350 PM EDT...VIRSO...
AND...BRIERY CREEK LAKE AT 355 PM EDT...MEHERRIN AT 400 PM EDT...
SCHOLFIELD AT 410 PM EDT...PRINCE EDWARD STATE FORES...AND...GREEN
BAY AT 415 PM EDT.

WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.

GINGRICH
Special weather statement, Jun 2, 2:33 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT FRI JUN 2 2006

VAZ065-066-022030-
LUNENBURG VA-MECKLENBURG VA-
333 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS MOVING INTO MECKLENBURG COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTHWEST OF CHASE CITY
TO 36 MILES SOUTHWEST OF CHASE CITY...OR FROM 7 MILES NORTH OF
CLOVER TO ROXBORO...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR CHASE CITY AROUND 420 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL...VERY HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

FOSTER
Special weather statement, Jun 2, 3:21 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT FRI JUN 2 2006

VAZ062-063-065>071-022115-
AMELIA VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-
421 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES WEST OF AMELIA COURTHOUSE TO CHASE
CITY...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  CREWE AROUND 430 PM EDT...
  AMELIA COURTHOUSE AROUND 435 PM EDT...
  VICTORIA AROUND 440 PM EDT...
  MOSELEY AROUND 505 PM EDT...
  TUCKAHOE AROUND 515 PM EDT...

WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

GINGRICH
Special weather statement, Jun 2, 3:22 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT FRI JUN 2 2006

NCZ012>014-VAZ092-093-095-096-022100-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH
VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-
422 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHCENTRAL VIRGINIA AND
NORTHEAST NORTH CAROLINA...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM WINDSOR TO MURFREESBORO...MOVING
EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...WINDSOR
AROUND 430 PM AND HOLLAND AROUND 450 PM EDT. OTHER LOCATIONS THAT
COULD BE AFFECTED INCLUDE...DOWNTOWN SUFFOLK...WHALEYVILLE AND
GATES.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. HEAVY RAINFALL RATES FROM THE
HEAVIEST STORMS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

FOSTER
Special weather statement, Jun 2, 3:29 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT FRI JUN 2 2006

VAZ098-022100-
VIRGINIA BEACH VA-
429 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORM NEAR THE VIRGINIA OCEANFRONT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF VIRGINIA BEACH OCEANFRONT...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH...HEAVY RAIN AND LIGHTNING IS EXPECTED WITH
THIS STORM.

IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

FOSTER
Special weather statement, Jun 2, 3:53 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 PM EDT FRI JUN 2 2006

NCZ012-VAZ079-080-087-088-092-022145-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON
VA-SUSSEX VA-
453 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAWRENCEVILLE TO 6 MILES WEST OF DAHLIA...
MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  DAHLIA AROUND 500 PM EDT...
  EMPORIA AROUND 515 PM EDT...
  PURDY AROUND 525 PM EDT...

WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

GINGRICH

The radar

The Norfolk radar (KAKQ), 90 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Amelia

When
June 2, 3:55 PM EST
Where
Amelia County, 2 mi E of Winterham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
37.350, -77.917

Large tree down and obstructing traffic on Route 360

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518820.